# SDR 2008F00002

- Difficulty date: June 11, 2007
- Submitted: March 10, 2008
- Operation: Air carrier
- Aircraft: N6117J
- Make and model: Piper PA-32-300
- Aircraft serial: 327640095
- Aircraft time: 9,425 hours
- Engine: Lyc IO540K1G5
- Propeller: Hartzl HCC2YR1
- System (JASC): 7820 · Engine Noise Suppressor
- Part: Muffler
- Part number: 6751700
- Condition: Broken
- Location: Engine
- Stage of operation: CL
- How discovered: O
- Nature of condition: A, B
- Precautionary procedure: B, A

## Discrepancy

ON CLIMB AFTER TAKEOFF, PILOT HEARD BANG IN ENGINE COMPARTMENT, SMOKE AND FLAMES ENTERED CABIN AT PILOT'S FEET.  AFTER LANDING AIRCRAFT, AIRCRAFT BURN, TOTAL LOSS.  MUFFLER FOUND CRACKED/BROKEN EMITTING HEAT, FLAME, ETC. THROUGH HEATER MUFF INTO CABIN.
